Alert archive / Louisiana / Flash Flood Warnings in 2020

Flash Flood Warning 30, NWS Lake Charles, LA

September 23, 2020Allen Parish, Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2020, 2:36 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2020, 2:36 PM CDT (19:36 UTC)
Expired
Sep 23, 2020, 5:43 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 38 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WGUS54 KLCH 231936
FFWLCH
LAC003-011-115-240030-
/O.NEW.KLCH.FF.W.0030.200923T1936Z-200924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
236 PM CDT Wed Sep 23 2020

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  North Central Allen Parish in southwestern Louisiana...
  Northern Beauregard Parish in southwestern Louisiana...
  Southern Vernon Parish in west central Louisiana...

* Until 730 PM CDT.

* At 236 PM CDT, Doppler radar indicated heavy rain is ending across 
  the warned area. Between 2 and 8 inches of rain have fallen. Flash 
  flooding is likely ongoing.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  De Ridder, Leesville, Rosepine, Merryville, Fort Polk, Sugartown, 
  Pitkin, Singer, Grant, New Llano, Tulla, Cravens, Fullerton, 
  Junction, Lacamp, Bundick Lake, Pickering and Evans.

Additional rainfall amounts up to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3102 9350 3108 9339 3118 9314 3123 9301
      3123 9287 3089 9282 3088 9281 3079 9283
      3063 9321 3053 9332 3055 9344 3061 9358
      3075 9358

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
1 follow-up statement
836 
WGUS74 KLCH 232243
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
543 PM CDT Wed Sep 23 2020

LAC003-011-115-232253-
/O.CAN.KLCH.FF.W.0030.000000T0000Z-200924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Beauregard LA-Vernon LA-
543 PM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL ALLEN, 
NORTHERN BEAUREGARD AND SOUTHERN VERNON PARISHES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT for portions 
of central Louisiana and west central Louisiana.

A Flash Flood Watch remains in effect until 1000 PM CDT for portions 
of central Louisiana and southwest Louisiana.

LAT...LON 3102 9350 3108 9339 3118 9314 3123 9301
      3123 9287 3089 9282 3088 9281 3079 9283
      3063 9321 3053 9332 3055 9344 3061 9358
      3075 9358

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:30 AM CDT, 7 hours 6 minutes earlier.

Area forecast discussion, Sep 23, 7:30 AM CDT, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
730 AM CDT Wed Sep 23 2020

.DISCUSSION...
For the 12Z TAF package.

&&

.AVIATION...
Mostly IFR and MVFR conditions to continue for the duration of
this forecast period. This is due to the rain bands from Post
Tropical Cyclone Beta as it moves NE through the area.
Stigger/87

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  67  81  67 /  80  60  50  20
LCH  83  72  82  70 /  90  50  60  20
LFT  85  72  84  71 /  90  60  60  20
BPT  83  70  83  69 /  70  30  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...

LA...Flash flood watch through this evening for
     LAZ027>033-041>045-052>055-073-074.

     Coastal Flood Warning until 10 PM CDT Wednesday for
     LAZ052-073-074.

     Coastal Flood Advisory until 10 PM CDT Wednesday for
     LAZ053-054.

TX...Coastal Flood Warning until 10 PM CDT Wednesday for TXZ215.

     Flash Flood Watch through Wednesday evening for
     TXZ180-201-215-216-259>262.

GM...Small Craft Advisory until 1PM CDT Wednesday for
     GMZ470-472-475.

&&

AVIATION...87
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
500 AM CDT Wed Sep 23 2020

LAZ027>033-041>045-055-TXZ180-201-216-259>262-241000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
500 AM CDT Wed Sep 23 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ053-054-241000-
Iberia-St. Mary-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052-073-074-TXZ215-241000-
Vermilion-West Cameron-East Cameron-Jefferson-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-241000-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-241000-
Sabine Lake-Calcasieu Lake-
500 AM CDT Wed Sep 23 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-241000-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 23, 11:49 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      5 SSW KOUNTZE           30.30N 94.36W
09/23/2020                   HARDIN             TX   DEPT OF HIGHWAYS

            WATER OVER THE ROAD.

&&
Local storm report, Sep 23, 11:51 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     FLASH FLOOD      CALL                    30.62N 93.88W
09/23/2020                   NEWTON             TX   DEPT OF HIGHWAYS

            WATER OVER THE ROAD.

&&
Local storm report, Sep 23, 11:52 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      2 E CALL                30.61N 93.84W
09/23/2020                   NEWTON             TX   DEPT OF HIGHWAYS

            WATER OVER THE ROAD.

&&
Local storm report, Sep 23, 11:57 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     COASTAL FLOOD    3 NW SABINE PASS        29.77N 93.93W
09/20/2020                   GMZ430             TX   DEPT OF HIGHWAYS

            PERIOD FLOODING OF HWY 82.

&&
Local storm report, Sep 23, 11:58 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     COASTAL FLOOD    2 SW HOLLY BEACH        29.76N 93.48W
09/21/2020                   GMZ450             LA   DEPT OF HIGHWAYS

            PERIODIC FLOODING.

&&
Local storm report, Sep 23, 12:00 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     COASTAL FLOOD    1 W CAMERON             29.80N 93.32W
09/21/2020                   CAMERON            LA   PUBLIC

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:42 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu21 days
Sep 23, 3:15 AM CDTSpecial Marine WarningLCH60 min
Sep 23, 7:21 AM CDTSmall Craft AdvisoryLCH12 hr
Sep 23, 7:42 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon7 hr
Sep 23, 8:15 AM CDTFlash Flood WarningLCHIberia, St. Mary4 hr
Sep 23, 10:35 AM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon4 hr
Sep 23, 12:25 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon4 hr
Sep 23, 12:44 PM CDTTornado WarningLCHEvangeline, Rapides16 min
Sep 23, 1:46 PM CDTTornado WarningLCHAvoyelles, Saint Landry14 min
Sep 23, 2:00 PM CDTTornado WarningLCHAvoyelles, Rapides15 min
Sep 23, 2:17 PM CDTTornado WarningLCHAvoyelles, Rapides13 min
Sep 23, 2:32 PM CDTRiver Flood WarningLCHRapides29 days
Sep 23, 2:35 PM CDTTornado WarningLCHAvoyelles25 min
Sep 23, 2:39 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides96 min
Sep 23, 2:58 PM CDTTornado WarningLCHAvoyelles17 min
Sep 23, 4:03 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon6 hr

Nearby

Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.